It is currently Thu Aug 24, 2017 6:52 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Tue Mar 18, 2014 6:53 pm 
Offline
New Poster
New Poster

Joined: Tue Mar 18, 2014 6:43 pm
Posts: 3
Today is my first day taking suboxone. My dose is 8/2mg. I took my first dose and my withdrawal symptoms all went away and then I felt high as a kite!! It's been a few hours and now I have a headache and can barely keep my eyes open. Is this normal? I'm worried that my dose is too high. I'm already looking forward to taking my sub again tomorrow which is obviously not a good thing. I thought sub was supposed to level me out and not make me high?? I called my drs office twice but have not heard back yet....I think they are gone for the day. Can someone help me please??


Top
 Profile  
 
PostPosted: Tue Mar 18, 2014 8:21 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Jan 19, 2014 4:54 pm
Posts: 626
Location: Virginia
Hello there and welcome,

The effects you are talking about are completely normal for only the first few doses of Suboxone a person takes, as tolerance to its effects build quickly and then hit what's referred to as the ceiling effect, where an increase in dosage won't lead to increased opiate effects. If these things dont clear up in about two or three days, you could talk to your doc about trying a lower dose, as your dose now may be too much for you. Some people do well on lower doses, if they have a lower/ moderate tolerance to opiates. If it's been a while since your last use of opiates, your tolerance would be lower. However those effects usually level out in the first days of treatment as your tolerance increases to adjust to the Suboxone dose. you can read about how the ceiling effect of Suboxone treats addiction by visiting
http://www.suboxonetalkzone.com/how-the ... one-treats addiction/
hope that, plus the link will help, good luck.


Top
 Profile  
 
PostPosted: Tue Mar 18, 2014 8:36 pm 
Offline
New Poster
New Poster

Joined: Tue Mar 18, 2014 6:43 pm
Posts: 3
Thank you so much for responding!!! I'm so glad to know that my reaction is normal. I started to panic that I was just becoming dependent on a different drug. I really want this to work. Thank you much for your help...I really appreciate it!!


Top
 Profile  
 
Our Sponsors
PostPosted: Tue Mar 18, 2014 9:29 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Jan 19, 2014 4:54 pm
Posts: 626
Location: Virginia
your welcome, and others will probably also be along to answer as well, and add to my response and perhaps explain even better, or more thoroughly, and share their induction experiences with you as well. While my first few doses made me feel much better than I did. ( horrible withdrawal) it didn't totally take WD, or my cravings away until my tolerance lowered a bit to adjust to my dose, took over a week and at my one week check up appt, doc actually increased my dose to get me feeling better. after that, and ever since I've felt normal on sub, not high, or wired, or tired, just normal like before I ever did drugs, and I've had almost no side effects either. my experience with bupe has been very positive and I've not had one slip. :-) no other treatments ever worked for me before bupe, so it's long term or life for me. I hope you have a good experience as well and enjoy all the benefits and positive life changes that treatment with Suboxone has to offer opiate addicts.


Top
 Profile  
 
PostPosted: Wed Mar 19, 2014 8:39 am 
Offline
New Poster
New Poster

Joined: Tue Mar 18, 2014 6:43 pm
Posts: 3
thanks for sharing your experience...it makes me very hopeful! I really hope this works well for me. have you been on sub for a long time?


Top
 Profile  
 
PostPosted: Wed Mar 19, 2014 3:18 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Jan 19, 2014 4:54 pm
Posts: 626
Location: Virginia
I've been on bupe five months now, and after nearly ten years if miserable active addiction, and the loss of so many important things and people, the relief I feel is like a huge weight off my shoulders. I'm finally earning back the live and trust of those I let down the most, and am now able to enjoy my children, rather than just put up with them while on the hunt for pills. sounds awful to admit because I love them so much, but I appreciate every minute with them now. anyway hun, that's my story, ask me anything you like and I'll answer if I can, and if I dont know, I'll find the answer or refer you to where the answer can be found. enjoy recovery!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group